Flash Flood, Pima
- When
- August 6, 8:00 PM MST to 9:00 PM MST
- Where
- Pima County, 7 mi NE of Tucson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.300, -110.850
Several roads were closed in the northeastern portion of the Tucson Metro Area due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 6, 3:00 PM MST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SAT AUG 6 2005 .SYNOPSIS...AN UPPER RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THE NEXT COUPLE OF DAYS. THIS HIGH PRESSURE ALOFT WILL THEN SHIFT TOWARDS THE FOUR CORNERS REGION MONDAY...RESULTING IN A MORE FAVORABLE MONSOONAL FLOW PATTERN FOR SOUTHEAST ARIZONA. THIS WILL ALLOW FOR A MORE ACTIVE PERIOD OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY...AND PERSISTING THROUGH THE WORK WEEK. && .DISCUSSION...THE LATEST KEMX RADAR IMAGERY INDICATED A FEW STORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON NEAR THE CHIRICAHUA MOUNTAINS IN COCHISE COUNTY...AS WELL AS SOUTHERN SANTA CRUZ COUNTY/NORTHERN SONORA MEXICO. THE FIRST DISTURBANCE CAN BEE SEEN ON THE WATER VAPOR IMAGERY NEAR THE BOOT HEEL OF NEW MEXICO. THIS FEATURE WILL CONTINUE TO PUSH WEST AT 20 MPH TODAY ALONG THE INTERNATIONAL BORDER...AND NOSE INTO COCHISE COUNTY BY 300 OR 400 P.M. THE SECOND FEATURE CAN BE SEEN SOUTH OF SANTA CRUZ COUNTY THIS AFTERNOON ON THE VISIBLE SATELLITE IMAGERY. BOTH OF THESE FEATURES WILL HELP FOCUS CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF SOUTHEAST ARIZONA. GIVEN THE EASTERLY STORM MOTION...STORMS WILL PUSH WEST AT 15 MPH INTO THE VALLEYS AND THE LOWER DESERTS BY LATE AFTERNOON AND EARLY EVENING HOURS. THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED A VERY MOIST ATMOSPHERE WAS PRESENT TO THE WEST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE...WITH DRIER AIR IN THE LOWER LEVELS TO THE EAST OF THIS LINE. ALTHOUGH EARLY ON THIS AFTERNOON...IT DOES NOT APPEAR THAT STORMS TODAY WILL BE THAT STRONG...MY GREATEST CONCERN IS FOR THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING. LOCALIZED FLASH FLOODING IS POSSIBLE IN THESE LOCATIONS... ESPECIALLY SINCE THE GROUND IS SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS. AN EASTERLY WAVE NOTED ACROSS THE SOUTHERN BAJA WILL CONTINUE TO SLOWLY MAKE ITS WAY WEST THE NEXT COUPLE OF DAYS. MY HUNCH IS THAT AS THIS SYSTEM DEPARTS...IT WILL INCREASE THE SOUTHERLY FLOW UP THE GULF...RESULTING IN A GULF SURGE INTO THE LOWER DESERTS OF ARIZONA SUNDAY NIGHT. IN ANY EVENT...THE UPPER HIGH BEGINS TO SHIFT INTO THE FOUR CORNERS REGION EARLY NEXT WEEK OPENING US UP TO A SOUTHEAST FLOW ACROSS OUR CWA. BELIEVE THAT THE MONSOON WILL BECOME MORE ACTIVE BEGINNING TUESDAY AND PERSISTING THROUGH THE WORK WEEK AS THE FLOW ALLOWS MORE DISTURBANCES TO MOVE UP INTO OUR NECK OF THE WOODS. THE LATEST GFS IS ADVERTISING THAT THE PREVIOUSLY NOTED EASTERLY WAVE WILL MOVE NORTHEAST TOWARDS SOUTHERN ARIZONA BY THE END OF NEXT WEEK...THIS ALONG THE SOUTHERN PERIPHERY OF A DRY UPPER LOW DIVING SOUTH ALONG THE CALIFORNIA COAST. THE MODEL SUGGESTS A DRY SOUTHWEST FLOW WILL SETUP ACROSS THE CWA NEXT WEEKEND...WHICH I DO NOT BUY INTO AT ALL. I WILL HOWEVER INCREASE POPS NEXT WEEK FOR THE MORE ACTIVE PATTERN...THEN LOWER THEM BACK DOWN TO NEAR CLIMATOLOGY BY NEXT WEEKEND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST SAT AUG 6 2005 AZZ019-029>035-071400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 945 AM MST SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SYNOPSIS...EXPECT THUNDERSTORMS TO BEGIN DEVELOPING OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON. A DISTURBANCE IN SOUTHERN NEW MEXICO WILL THEN PUSH INTO FAR SOUTHEAST ARIZONA BY MID AFTERNOON...HELPING TO ENHANCE THUNDERSTORM DEVELOPMENT...ESPECIALLY ALONG THE INTERNATIONAL BORDER. STORMS WILL THE PUSH WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON AND INTO THE WESTERN DESERTS BY THE LATE AFTERNOON. THE MAIN THREAT WILL BE LOCALIZED FLASH FLOODING... ESPECIALLY ACROSS CENTRAL AND WESTERN PIMA COUNTY AND THE INTERNATIONAL BORDER. A SECONDARY THREAT OF DAMAGING WINDS WILL ALSO EXIST...MAINLY EAST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE. DISCUSSION...THE 500 MB UPPER HIGH WAS SITUATED OVER THE GREAT BASIN THIS MORNING WITH THE 300 MB RIDGE CENTERED OVER NORTHERN ARIZONA. THIS HAS RESULTED IN AN EASTERLY FLOW PATTERN SETUP ACROSS ALL OF SOUTHEAST ARIZONA. ALTHOUGH THE 12Z KTUS SOUNDING INDICATED A EAST WINDS AROUND 20 KT IN THE LAYER BETWEEN 850 AND 600 MB...THIS MAY NOT BE VERY REPRESENTATIVE OF THE FLOW ACROSS THE AREA TODAY. THE BALLOON MOST LIKELY WAS SAMPLING A DEPARTING MID-LEVEL DISTURBANCE PUSHING THROUGH THE LOWER DESERTS AROUND 12Z. I WOULD EXPECT THE STEERING FLOW TO CONTINUE TO WEAKEN THIS MORNING TO AROUND 10 KTS BY THIS AFTERNOON. A MID TO UPPER LEVEL DISTURBANCE CAN BEE SEEN ON THE LATEST WATER VAPOR IMAGERY NEAR EL PASO THIS MORNING. THIS FEATURE WILL CONTINUE TO PUSH WEST AT 20 MPH TODAY ALONG THE INTERNATIONAL BORDER AND INTO COCHISE COUNTY BY MID AFTERNOON. THIS FEATURE WILL HELP TO FOCUS CONVECTION THAT DEVELOPS OVER THE HIGHER TERRAIN OF SOUTHEAST ARIZONA TODAY. IT WILL THEN PUSH STORMS SLOWLY WEST AT 10 TO 15 MPH INTO THE MORE MOIST LOWER DESERTS BY THE LATE AFTERNOON AND EARLY EVENING HOURS. THE RATHER WEAK STEERING FLOW AND RESULTING WEAK SHEAR SUGGEST THAT PULSE STORMS WILL GENERALLY BE FAVORED ACROSS SOUTHEAST ARIZONA TODAY. HOWEVER...THE STRONGER SHEAR ASSOCIATED WITH THIS DISTURBANCE PUSHING ALONG THE INTERNATIONAL BORDER WILL ALLOW STORMS TO BECOME MORE MULTICELLULAR IN NATURE. THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED A VERY MOIST ATMOSPHERE WAS PRESENT TO THE WEST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE...WITH DRIER AIR IN THE LOWER LEVELS TO THE EAST OF THIS LINE. THERE WILL BE HIGHER THREAT OF DAMAGING THUNDERSTORMS WINDS TO THE EAST OF THE MOISTURE BOUNDARY TODAY...AS THE DRIER AIR WILL SUPPORT EVAPORATION...ACCELERATING DOWNDRAFTS AND THUS THUNDERSTORM OUTFLOWS. THERE IS A HIGHER THREAT FOR LOCALIZED FLASH FLOODING ALONG THE INTERNATIONAL BORDER AND WEST OF THE MOISTURE BOUNDARY TODAY. THE GREATEST CONCERN FOR FLASH FLOODING IS ACROSS THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING WHERE THE SOILS ARE WELL SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 50 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
1 flash flood. Local standard time, as filed.
Several roads were closed in the northeastern portion of the Tucson Metro Area due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469077.